ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

MMSE optimal algebraic space-time codes

Rajan, Susinder G and Rajan, Sundar B (2008) MMSE optimal algebraic space-time codes. In: IEEE TRANSACTIONS ON WIRELESS COMMUNICATIONS, 7 (7). pp. 2468-2472.

[img] PDF
0702008v2.pdf - Published Version
Restricted to Registered users only

Download (126Kb) | Request a copy
Official URL: http://ieeexplore.ieee.org/stamp/stamp.jsp?arnumbe...

Abstract

Design of Space-Time Block Codes (STBCs) for Maximum Likelihood (ML) reception has been predominantly the main focus of researchers.However, the ML decoding complexity of STBCs becomes prohibitive large as the number of transmit and receive antennas increase. Hence it is natural to resort to a suboptimal reception technique like linear Minimum Mean Squared Error (MMSE) receiver. Barbarossa et al and Liu et al have independently derived necessary and sufficient conditions for a full rate linear STBC to be MMSE optimal, i.e achieve least Symbol Error Rate (SER). Motivated by this problem, certain existing high rate STBC constructions from crossed product algebras are identified to be MMSE optimal. Also, it is shown that a certain class of codes from cyclic division algebras which are special cases of crossed product algebras are M MSE optimal. Hence, these STBCs achieve least SER when MMSE reception is employed and are fully diverse when ML reception is employed.

Item Type: Journal Article
Additional Information: Copyright for this article belongs to IEEE
Keywords: crossed product algebra; division algebra; space-time codes; MMSE receiver
Department/Centre: Division of Electrical Sciences > Electrical Engineering
Date Deposited: 31 Dec 2008 07:29
Last Modified: 19 Sep 2010 04:51
URI: http://eprints.iisc.ernet.in/id/eprint/16365

Actions (login required)

View Item View Item